Alert archive / Wisconsin / Gale Warnings in 2014
Gale Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Jan 2, 2014, 3:38 PM CST. It took effect at Jan 3, 2014, 12:00 PM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2014, 3:38 PM CST (21:38 UTC)
- In effect from
- Jan 3, 2014, 12:00 PM CST
- Expired
- Jan 4, 2014, 9:11 AM CST
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
125 WHUS73 KGRB 022138 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 338 PM CST THU JAN 2 2014 ...INCREASING SOUTHWEST TO SOUTH WINDS AND BUILDING WAVES FRIDAY AFTERNOON... .A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EASTERN UNITED STATES AND LOW PRESSURE PUSHING INTO THE NORTHERN PLAINS WILL PRODUCE VERY STRONG SOUTH TO SOUTHWEST WINDS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. THE STRONG WINDS WILL PRODUCE VERY LARGE WAVES ON LAKE MICHIGAN. LMZ521-522-541>543-030545- /O.NEW.KGRB.GL.W.0001.140103T1800Z-140104T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 338 PM CST THU JAN 2 2014 ...GALE WARNING IN EFFECT FROM NOON FRIDAY TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON FRIDAY TO NOON CST SATURDAY. * WINDS...SOUTH TO SOUTHWEST INCREASING TO 30 KTS WITH GALE FORCE GUSTS TO AROUND 40 KTS EARLY FRIDAY AFTERNOON...THEN SOUTHWEST GALES TO 35 KTS WITH GALE FORCE GUSTS TO AROUND 45 KTS FRIDAY NIGHT INTO EARLY SATURDAY MORNING. * WAVES...BUILDING TO 10 TO 14 FT FRIDAY NIGHT ON ICE FREE AREAS ON LAKE MICHIGAN. * FREEZING SPRAY IS ALSO EXPECTED ON LAKE MICHIGAN STARTING FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
7 follow-up statements
685 WHUS73 KGRB 030321 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 921 PM CST THU JAN 2 2014 ...INCREASING SOUTHWEST TO SOUTH WINDS AND BUILDING WAVES FRIDAY AFTERNOON... .A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EASTERN UNITED STATES AND LOW PRESSURE PUSHING INTO THE NORTHERN PLAINS WILL PRODUCE VERY STRONG SOUTH TO SOUTHWEST WINDS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. THE STRONG WINDS WILL PRODUCE VERY LARGE WAVES ON LAKE MICHIGAN. LMZ521-522-541>543-031130- /O.CON.KGRB.GL.W.0001.140103T1800Z-140104T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 921 PM CST THU JAN 2 2014 ...GALE WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO NOON CST SATURDAY... * WINDS...SOUTH TO SOUTHWEST INCREASING TO 30 KTS WITH GALE FORCE GUSTS TO AROUND 40 KTS EARLY FRIDAY AFTERNOON...THEN SOUTHWEST GALES TO 35 KTS WITH GALE FORCE GUSTS TO AROUND 45 KTS FRIDAY NIGHT INTO EARLY SATURDAY MORNING. * WAVES...BUILDING TO 10 TO 14 FT FRIDAY NIGHT ON ICE FREE AREAS ON LAKE MICHIGAN. * FREEZING SPRAY IS ALSO EXPECTED ON LAKE MICHIGAN STARTING FRIDAY NIGHT...MAINLY TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
161 WHUS73 KGRB 031032 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 432 AM CST FRI JAN 3 2014 ...STRONG SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES DEVELOPING THIS AFTERNOON... .A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EASTERN UNITED STATES AND LOW PRESSURE PUSHING INTO THE NORTHERN PLAINS WILL PRODUCE VERY STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON THROUGH SATURDAY MORNING. THE STRONG WINDS WILL PRODUCE VERY LARGE WAVES ON LAKE MICHIGAN. SIGNIFICANT FREEZING SPRAY IS ALSO EXPECTED. LMZ541>543-031845- /O.CON.KGRB.GL.W.0001.140103T1800Z-140104T1800Z/ /O.NEW.KGRB.UP.W.0001.140103T2100Z-140104T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 432 AM CST FRI JAN 3 2014 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST SATURDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST SATURDAY. * SOUTH WINDS WILL INCREASE 20 TO 25 KTS WITH GALE FORCE GUSTS TO 40 KTS THIS AFTERNOON. SOUTHWEST WINDS TO 30 KTS WITH GALE FORCE GUSTS TO 45 KTS ARE EXPECTED TONIGHT INTO SATURDAY MORNING. * WAVES WILL BUILD TO 8 TO 12 FT TONIGHT IN THE ICE-FREE AREAS ON LAKE MICHIGAN. THE HIGHEST WAVES WILL OCCUR TOWARD OPEN WATERS. * FREEZING SPRAY...WITH SIGNIFICANT ICE ACCUMULATIONS...WILL DEVELOP ON THE NEARSHORE WATERS OF LAKE MICHIGAN LATE THIS AFTERNOON...AND CONTINUE INTO EARLY SATURDAY. THE MOST SEVERE CONDITIONS SHOULD OCCUR TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS...OR VESSELS NOT PROPERLY EQUIPPED...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$ LMZ521-522-031845- /O.CON.KGRB.GL.W.0001.140103T1800Z-140104T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 432 AM CST FRI JAN 3 2014 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST SATURDAY... * SOUTH WINDS WILL INCREASE 20 TO 25 KTS WITH GALE FORCE GUSTS TO 35 KTS THIS AFTERNOON. SOUTHWEST WINDS TO 25 TO 30 KTS WITH GALE FORCE GUSTS TO 40 KTS ARE EXPECTED TONIGHT INTO SATURDAY MORNING. * SINCE THE SOUTHERN AND CENTRAL BAY IS FROZEN...WAVES AND FREEZING SPRAY SHOULD NOT BE A SIGNIFICANT CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KIECKBUSCH
397 WHUS73 KGRB 031604 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1004 AM CST FRI JAN 3 2014 ...STRONG SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES DEVELOPING THIS AFTERNOON... .A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EASTERN UNITED STATES AND LOW PRESSURE PUSHING INTO THE NORTHERN PLAINS WILL PRODUCE VERY STRONG SOUTH TO SOUTHWEST WINDS THIS AFTERNOON THROUGH SATURDAY MORNING. THE STRONG WINDS WILL PRODUCE VERY LARGE WAVES ON LAKE MICHIGAN. SIGNIFICANT FREEZING SPRAY IS ALSO EXPECTED. LMZ541>543-040015- /O.CON.KGRB.GL.W.0001.140103T1800Z-140104T1800Z/ /O.CON.KGRB.UP.W.0001.140103T2100Z-140104T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1004 AM CST FRI JAN 3 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST SATURDAY... * SOUTH WINDS WILL INCREASE 20 TO 25 KTS WITH GALE FORCE GUSTS TO 40 KTS THIS AFTERNOON. SOUTHWEST WINDS TO 30 KTS WITH GALE FORCE GUSTS TO 45 KTS ARE EXPECTED TONIGHT INTO SATURDAY MORNING. * WAVES WILL BUILD TO 8 TO 12 FT TONIGHT IN THE ICE-FREE AREAS ON LAKE MICHIGAN. THE HIGHEST WAVES WILL OCCUR TOWARD OPEN WATERS. * FREEZING SPRAY...WITH SIGNIFICANT ICE ACCUMULATIONS...WILL DEVELOP ON THE NEARSHORE WATERS OF LAKE MICHIGAN LATE THIS AFTERNOON...AND CONTINUE INTO EARLY SATURDAY. THE MOST SEVERE CONDITIONS SHOULD OCCUR TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS...OR VESSELS NOT PROPERLY EQUIPPED...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$ LMZ521-522-040015- /O.CON.KGRB.GL.W.0001.140103T1800Z-140104T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1004 AM CST FRI JAN 3 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * SOUTH WINDS WILL INCREASE 20 TO 25 KTS WITH GALE FORCE GUSTS TO 35 KTS THIS AFTERNOON. SOUTHWEST WINDS TO 25 TO 30 KTS WITH GALE FORCE GUSTS TO 40 KTS ARE EXPECTED TONIGHT INTO SATURDAY MORNING. * SINCE THE SOUTHERN AND CENTRAL BAY IS FROZEN...WAVES AND FREEZING SPRAY SHOULD NOT BE A SIGNIFICANT CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
011 WHUS73 KGRB 032218 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 418 PM CST FRI JAN 3 2014 ...GALE FORCE GUSTS...HIGH WAVES AND FREEZING SPRAY EXPECTED THROUGH SATURDAY... .STRONG LOW PRESSURE PUSHING INTO THE NORTHERN PLAINS AND THEN ACROSS THE UPPER GREAT LAKES REGION WILL PRODUCE VERY STRONG SOUTH TO SOUTHWEST WINDS THROUGH SATURDAY MORNING. THE STRONG WINDS WILL PRODUCE VERY LARGE WAVES ON LAKE MICHIGAN. SIGNIFICANT FREEZING SPRAY IS ALSO EXPECTED. LMZ541>543-040630- /O.CON.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/ /O.CON.KGRB.UP.W.0001.000000T0000Z-140104T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 418 PM CST FRI JAN 3 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * SOUTH WINDS WILL INCREASE 20 TO 25 KTS WITH GALE FORCE GUSTS TO 40 KTS TONIGHT THROUGH SATURDAY MORNING. * WAVES WILL BUILD TO 10 TO 15 FT TONIGHT IN THE ICE-FREE AREAS ON LAKE MICHIGAN. THE HIGHEST WAVES WILL OCCUR TOWARD OPEN WATERS. * FREEZING SPRAY...WITH SIGNIFICANT ICE ACCUMULATIONS...WILL DEVELOP ON THE NEARSHORE WATERS OF LAKE MICHIGAN FOR TONIGHT...AND CONTINUE INTO EARLY SATURDAY. THE MOST SEVERE CONDITIONS SHOULD OCCUR TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS...OR VESSELS NOT PROPERLY EQUIPPED...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$ LMZ521-522-040630- /O.CON.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 418 PM CST FRI JAN 3 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * SOUTH WINDS WILL INCREASE 20 TO 25 KTS WITH GALE FORCE GUSTS TO 35 KTS THIS AFTERNOON. SOUTHWEST WINDS TO 25 TO 30 KTS WITH GALE FORCE GUSTS TO 40 KTS ARE EXPECTED TONIGHT INTO SATURDAY MORNING. * SINCE THE SOUTHERN AND CENTRAL BAY IS FROZEN...WAVES AND FREEZING SPRAY SHOULD NOT BE A SIGNIFICANT CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
524 WHUS73 KGRB 040308 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 908 PM CST FRI JAN 3 2014 ...GALE FORCE GUSTS...HIGH WAVES AND FREEZING SPRAY EXPECTED THROUGH SATURDAY... .STRONG LOW PRESSURE PUSHING INTO THE NORTHERN PLAINS AND THEN ACROSS THE UPPER GREAT LAKES REGION WILL PRODUCE VERY STRONG SOUTH TO SOUTHWEST WINDS THROUGH SATURDAY MORNING. THE STRONG WINDS WILL PRODUCE VERY LARGE WAVES ON LAKE MICHIGAN. SIGNIFICANT FREEZING SPRAY IS ALSO EXPECTED. LMZ541>543-041115- /O.CON.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/ /O.CON.KGRB.UP.W.0001.000000T0000Z-140104T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 908 PM CST FRI JAN 3 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * SOUTHWEST GALES TO 40 KTS WITH GUSTS TO 50 KTS POSSIBLE...THROUGH SATURDAY MORNING. * WAVES OF 12 TO 16 FT EXPECTED...IN THE ICE-FREE AREAS ON LAKE MICHIGAN. THE HIGHEST WAVES WILL OCCUR TOWARD OPEN WATERS. * FREEZING SPRAY...WITH SIGNIFICANT ICE ACCUMULATIONS...WILL DEVELOP ON THE NEARSHORE WATERS OF LAKE MICHIGAN...AND CONTINUE INTO EARLY SATURDAY. THE MOST SEVERE CONDITIONS SHOULD OCCUR TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS...OR VESSELS NOT PROPERLY EQUIPPED...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$ LMZ521-522-041115- /O.CON.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 908 PM CST FRI JAN 3 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * SOUTHWEST GALES TO 35 KTS...WITH GUSTS TO 45 KTS THROUGH SATURDAY MORNING. * SINCE THE SOUTHERN AND CENTRAL BAY IS FROZEN...WAVES AND FREEZING SPRAY SHOULD NOT BE A SIGNIFICANT CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
849 WHUS73 KGRB 041021 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 421 AM CST SAT JAN 4 2014 ...GALE FORCE GUSTS...HIGH WAVES AND FREEZING SPRAY EXPECTED THROUGH THIS MORNING... .STRONG LOW PRESSURE MOVING THROUGH ONTARIO WILL PRODUCE STRONG SOUTHWEST WINDS THIS MORNING. THE STRONG WINDS WILL PRODUCE LARGE WAVES ON LAKE MICHIGAN. SIGNIFICANT FREEZING SPRAY IS ALSO EXPECTED. LMZ541>543-041800- /O.CON.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/ /O.CON.KGRB.UP.W.0001.000000T0000Z-140104T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 421 AM CST SAT JAN 4 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * SOUTHWEST WINDS 20 TO 25 KTS...WITH GALE FORCE GUSTS TO AROUND 35 KTS ARE EXPECTED THIS MORNING. * WAVES OF 8 TO 12 FT ARE EXPECTED THIS MORNING IN THE ICE-FREE AREAS ON LAKE MICHIGAN. THE HIGHEST WAVES WILL OCCUR TOWARD OPEN WATERS. * FREEZING SPRAY...WITH SIGNIFICANT ICE ACCUMULATIONS...WILL CONTINUE THIS MORNING. THE MOST SEVERE CONDITIONS SHOULD OCCUR TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS...OR VESSELS NOT PROPERLY EQUIPPED...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$ LMZ521-522-041800- /O.CON.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 421 AM CST SAT JAN 4 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * SOUTHWEST WINDS 20 TO 25 KTS...WITH GALE FORCE GUSTS TO AROUND 35 KTS ARE EXPECTED THIS MORNING. * SINCE THE SOUTHERN AND CENTRAL BAY IS FROZEN...WAVES AND FREEZING SPRAY SHOULD NOT BE A SIGNIFICANT CONCERN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TSK
817 WHUS73 KGRB 041511 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 911 AM CST SAT JAN 4 2014 ...HAZARDOUS WAVES EXPECTED THIS AFTERNOON... .GUSTY SOUTHWEST WINDS WILL CONTINUE TO DIMINISH BEFORE VEERING NORTHWEST AND SUBSIDING AFTER MID DAY. WAVES ON LAKE MICHIGAN WILL TAKE TIME TO SUBSIDE...SO EXPECTED HAZARDOUS WAVE THROUGH TODAY BEFORE SUBSIDING BELOW HAZARDOUS LEVEL...WITH THE HIGHEST WAVES TOWARDS THE OPEN WATERS OF NORTHERN LAKE MICHIGAN. LMZ541>543-042315- /O.CAN.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/ /O.NEW.KGRB.SC.Y.0001.140104T1511Z-140105T0300Z/ /O.EXP.KGRB.UP.W.0001.000000T0000Z-140104T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 911 AM CST SAT JAN 4 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * SOUTHWEST WINDS 15 TO 25 KTS...VEERING NORTHWEST AND SUBSIDING TO 10 TO 15 KTS AFTER MID-DAY * WAVES OF 8 TO 12 FT WILL SUBSIDE THROUGH THE DAY BEFORE FALLING TO 2 TO 4 FT TONIGHT. THE HIGHEST WAVES WILL OCCUR TOWARD OPEN WATERS OF NORTHERN LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-522-041800- /O.CAN.KGRB.GL.W.0001.000000T0000Z-140104T1800Z/ /O.NEW.KGRB.SC.Y.0001.140104T1511Z-140104T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 911 AM CST SAT JAN 4 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * SOUTHWEST WINDS 15 TO 25 KTS...BEFORE VEERING NORTHWEST AT 10 TO 15 KTS AFTER MID-DAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 2, 2:54 PM CST, 44 minutes earlier.
Area forecast discussion, Jan 2, 2:54 PM CST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 254 PM CST THU JAN 2 2014 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND FRIDAY ISSUED AT 254 PM CST THU JAN 2 2014 SURFACE HIGH WILL DRIFT ACROSS THE REGION TONIGHT WITH CLEARING SKIES AND LIGHT WINDS. LOWS SHOULD BE WELL BELOW ZERO EVEN AT THE LAKE MICHIGAN SHORE. WILL NOT ISSUE A WIND CHILL ADVISORY AS WINDS SHOULD BECOME LIGHT. SOUTH WINDS WILL INCREASE FRIDAY AS THE HIGH MOVES TO THE EAST AND WARM ADVECTION BEGINS IN ERNEST. MIDDLE AND HIGH CLOUDS WILL INCREASE THROUGH THE DAY WITH A CHANCE OF SNOW BY EVENING ACROSS THE NORTH. THE ARCTIC AIR IS VERY DRY SO IT WILL BE DIFFICULT TO SATURATE. HIGHS WILL BE A FEW DEGREES HIGHER THAN TODAY DESPITE THE COLD START AND INCREASING CLOUDS. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY ISSUED AT 254 PM CST THU JAN 2 2014 MAIN CONCERN FOR THIS PACKAGE WILL BE THE LIFE THREATENING COLD THAT IS EXPECTED SUNDAY THROUGH TUESDAY. FOR FRIDAY NIGHT...INCREASING SOUTH WINDS CAN BE EXPECTED WITH WINDS APPROACHING WIND ADVISORY CRITERIA (45 MPH GUSTS) ALONG THE LAKE. MEANWHILE...MODELS CONTINUE TO STRUGGLE WITH SNOW CHANCES FRIDAY NIGHT INTO SATURDAY DUE TO THE AMOUNT OF DRY AIR IN THE LOWER LEVELS OF THE ATMOSPHERE. DO THINK WE WILL STILL SEE SOME SNOW...BUT THE QUESTION IS HOW MUCH. THINK TOTALS WILL BE AROUND AN INCH IN SOME SPOTS. TEMPERATURES SHOULD GRADUALLY RISE OVERNIGHT AHEAD OF THE ARCTIC FRONT. TEMPERATURES COULD RISE INTO THE 20S AT MOST PLACES BY SATURDAY MORNING. STILL SOME QUESTION IN HOW WARM IT WILL GET SATURDAY AS FRONT IS MOVING ACROSS THE AREA A LITTLE BIT QUICKER THAN YESTERDAY. STILL...ECMWF AND CANADIAN MODEL SURFACE TEMPERATURES SUGGEST TEMPERATURES COULD RISE INTO THE LOWER 30S BEFORE THE FRONTAL PASSAGE. TEMPERATURES WILL START TO FALL FROM WEST TO EAST SATURDAY. THERE IS STILL CONSIDERABLE DIFFERENCES ON HIGH TEMPERATURES ON SUNDAY. BASED ON AMOUNT OF COLD AIR UPSTREAM...DECIDED TO LOWER MAX TEMPERATURES BY SEVERAL DEGREES. HOWEVER...IF MAV GUIDANCE IS CORRECT...MAY NEED TO SHAVE OFF ANOTHER 5 DEGREES. MAV/MEX GUIDANCE IS INCREDIBLE COLD MONDAY AND TUESDAY...SOME OF THE NUMBERS I HAVE NOT SEEN SINCE ARRIVING IN GREEN BAY IN 2001. HOWEVER...SOME CONCERNS ABOUT THE MEX/MAV GUIDANCE DUE TO SOME EXPECTED CLOUD COVER AND WINDS. NORMALLY...YOU DO NOT SEE 30 BELOW TEMPERATURES UNLESS THE WIND GOES CALM. MONDAY IS STILL LOOKING LIKE THE COLDEST DAY...PROBABLY THE COLDEST DAYTIME TEMPERATURES SINCE FEBRUARY 1996. TUESDAY MORNING WILL BE JUST AS COLD. WIND CHILL WARNINGS WILL PROBABLY BE NEEDED SUNDAY NIGHT THROUGH TUESDAY MORNING. IT IS POSSIBLE THAT THE WARNING WILL START EARLIER TO RUN THROUGH THE WHOLE EVENT INSTEAD OF HAVING A WIND CHILL ADVISORY FOR SUNDAY AND THEN WIND CHILL WARNING FOR THE REST OF THE EVENT. LATER SHIFTS CAN DETERMINE ON HOW TO HANDLE THIS SCENARIO. THERE IS HOPE! TEMPERATURES BY THURSDAY SHOULD WARM TO NEAR 20 AND INTO THE 20S AND POSSIBLY 30 BY FRIDAY. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1142 AM CST THU JAN 2 2014 GOOD FLYING WEATHER EXPECTED THROUGH TONIGHT WITH LIGHT SURFACE WINDS...CLEAR SKIES AND EXCELLENT VISIBILITY. TEMPERATURES WILL BE VERY COLD WITH LOWS OF -15F OR COLDER OVER NORTHERN AND CENTRAL WISCONSIN. CLOUDS WILL INCREASE FRIDAY WITH A CHANCE OF LIGHT SNOW IN THE AFTERNOON IN THE NORTH. SOUTH WINDS WILL INCREASE TO 15 TO 20 MPH IN THE AFTERNOON WHICH MAY CAUSE BLOWING AND DRIFTING SNOW. && .MARINE... ISSUED AT 254 PM CST THU JAN 2 2014 GALE FORCE SOUTHWEST TO SOUTH WINDS ARE EXPECTED FRIDAY AFTERNOON THROUGH SATURDAY AS TIGHT PRESSURE GRADIENT FORMS BETWEEN ARCTIC HIGH OVER THE OHIO VALLEY AND LOW PRESSURE MOVING ACROSS SOUTHERN CANADA. THE BAY IS ICE COVERED AND THERE IS SOME ICE IN THE NEAR SHORE WATERS OF LAKE MICHIGAN SO EFFECT OF THE GALES ARE UNCERTAIN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......ECKBERG AVIATION.......RDM MARINE.........RDM
Hazardous weather outlook, Jan 2, 2:35 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 235 PM CST THU JAN 2 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 235 PM CST THU JAN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ANOTHER BITTER COLD NIGHT IS EXPECTED WITH LOWS TEMPERATURES RANGING FROM 5 TO 10 BELOW ZERO ALONG THE LAKESHORE...TO 20 TO 25 BELOW ZERO ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY LIGHT SNOW ACCUMULATIONS ARE EXPECTED FRIDAY NIGHT INTO SATURDAY. WHILE MOST OF THE REGION WILL ONLY SEE AROUND AN INCH OF SNOW... THE LIGHT SNOW MAY STILL LEAD TO SLIPPERY ROAD CONDITIONS. ANOTHER ARCTIC BLAST IS EXPECTED TO MOVE ACROSS THE AREA SUNDAY... WITH THE COLDEST TEMPERATURES EXPECTED MONDAY INTO TUESDAY. AT THIS TIME...IT APPEARS THIS ARCTIC BLAST MAY BE ONE OF THE MOST SEVERE SINCE THE ARCTIC OUTBREAK OF FEBRUARY 1996. THE COMBINATION OF THE FRIGID AIR AND PERSISTENT 10 TO 20 MPH WINDS WILL CAUSE DANGEROUSLY LOW WIND CHILL READINGS IN THE 30 BELOW TO 50 BELOW ZERO RANGE AT TIMES SUNDAY NIGHT INTO TUESDAY. WIND CHILL READINGS THIS LOW CAN CAUSE FROSTBITE WITHIN 15 MINUTES. WIND CHILL WARNINGS WILL BE LIKELY NEEDED SUNDAY NIGHT INTO TUESDAY. UTILITIES COULD EXPERIENCE THE HIGHEST HEATING DEMANDS IN PERHAPS DECADES. DEMAND FOR TEMPORARY SHELTER WILL ALSO BE VERY HIGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-032045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 235 PM CST THU JAN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY GALE FORCE GUSTS ARE LIKELY...ESPECIALLY ALONG LAKE MICHIGAN LATE FRIDAY AFTERNOON INTO SATURDAY MORNING AND AGAIN FROM SUNDAY NIGHT INTO TUESDAY. FREEZING SPRAY IS ALSO LIKELY DUE TO THE HIGH WINDS AND WAVES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.